MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-425-14
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the pipeline pushwire broke.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the internal carotid artery with a 4.33x4.7mm landing zone.It was noted the patient's vessel tortuosity was minimal.It was reported that after deployment, the doctor attempted to capture the delivery system, but it felt different.The system was removed without any issues, and then it was noted the proximal segment of the pushwire had broken.The broken segment was removed from the patient via the microcatheter, and there was no friction or difficulty noted.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
The proximal segment of the pipeline flex pushwire returned.The distal segment of the pushwire along with the tip coil, sleeves, resheathing marker, resheathing pad, proximal bumper and the pipeline flex braid were not returned.The pushwire appeared to be separated at the distal hypotube.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The outer jacket on the distal hyotube was slightly pulled back from the broken end.No bend was found on the pushwire.No other anomalies were observed.Based on the analysis findings, the pipeline flex was confirmed to have separated at the distal hypotube.Per the scanning electron microscopy (sem)/ energy dispersive spectroscopy (eds) results, most of the fracture surfaces exhibit corrosion damage.A few areas exhibit dimple features consistent with ductile overload type failure medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PIPELINE FLEX
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9694870
Report Number2029214-2020-00138
Device Sequence Number2755846
Product Code OUT
UDI-Device Identifier00847536016118
UDI-Public00847536016118
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2022
Device Model NumberPED-425-14
Device Catalogue NumberPED-425-14
Device Lot NumberA848745
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2020
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer05/12/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date05/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1